Mom of epileptic daughter who is having a possible side effect

Kina - posted on 06/18/2011 ( 3 moms have responded )




I am new to this site. I have a 7 year old daughter who is on Valproic Acid and Ethosuximide for seizure activity. They are managing the seizures, but this past week, she told the teacher that she wanted to hurt herself with a gun and tonight, she took a bat and held it over a cat in a neighboring yard. She said she was pretending. Obviously this is concerning behavior. When I asked her why, she said she didn't know. She felt bad as she went to her room and hid the covers over her face. Suggestions? Also, has anyone gone through this?


Constance - posted on 06/18/2011




Yes she is having serious side effect Valproic Acid does cause agression and suidedal symptoms in children and adults. I am not sure about the other one what is the name brand of that mdicine? You need to call the doctoer immedently to get her off this medicine and try a new one.

I was on Valprolic Acid for a long time. After we stopped it my mom even told me she was glad and noticed that I wasn't as angry and mean. Keep a close eye on her until you can get her in the doctor. Be very pushy about getting her in no later than Monday or Tuesday. When you called reguest to speak to the doctor's nurse. Explain what is going on and insist on the appointment. The nurse should get it done if not ask to speak directly with the doctor.
I have been on this for seisures as well and my youngest is also epileptic. I am sorry if I said anything my scare you. That isn't my intention. I hope this helps. Let me know how everything goes.


View replies by

√v^√v^√♥ - posted on 06/18/2011




Yes, change medications. Constance is right. They can have bad side effects.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms